Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 79, NWS Memphis, TN

April 13, 20225 counties in Mississippi; Crittenden County, Lee County, Phillips County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 13, 2022, 4:58 PM CDT for 5 counties in Mississippi; Crittenden County, Lee County, Phillips County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2022, 4:58 PM CDT (21:58 UTC)
Expired
Apr 13, 2022, 5:45 PM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Crittenden County, AR, Lee County, AR, Phillips County, AR, Coahoma County, MS, DeSoto County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 92 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 1:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-450 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
627 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:36 PM CDT, 22 minutes earlier.

Area forecast discussion, Apr 13, 4:36 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
436 PM CDT Wed Apr 13 2022

.DISCUSSION...

...Severe weather outbreak ongoing and will continue into the evening...

A line of severe thunderstorms will continue to move across the
Midsouth for the rest of this afternoon and evening. Tornadoes,
damaging winds, large hail, and heavy rain are all possible with
these storms. Steady rain will linger for a few hours after the
initial line of storms. A cold front over central Arkansas will
quickly move across the Midsouth this evening ending the showers
and thunderstorms from west to east. Gusty northwest winds will
follow the front this evening, tapering off after midnight.

High pressure will provide dry and seasonal conditions Thursday
and Friday. A reinforcing cold front will become stationary over
the southern part of the forecast area this weekend. There will
be chances of showers and thunderstorms this weekend with the best
chance to the south. The frontal boundary will move south and
east of the area by early next week while dry high pressure builds
in from the northwest.

SWC

&&

.AVIATION...
Most areas across the Mid-South are dry right now, however, there
is a small area of showers just west of Memphis. And a large line
of storms to the west of that, currently in central Arkansas. The
line will begin to move through the area in the next couple of
hours. Winds will pickup even more and there will be
thunderstorms. Wind shear may be an issue at all sites, however,
think this is related to thunderstorms, so not in the TAFs.
Ceilings will lower to MVFR category, yet visibility will lower to
IFR. Winds will shift toward the north after the storms move
through.  TLSJr

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 AM CDT Thursday for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

     Flood Watch until midnight CDT tonight for Clay-Craighead-Greene-
     Mississippi.

MO...Wind Advisory until 1 AM CDT Thursday for Dunklin-Pemiscot.

     Flood Watch until midnight CDT tonight for Dunklin-Pemiscot.

MS...Wind Advisory until 1 AM CDT Thursday for Alcorn-Benton MS-
     Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
     Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...Wind Advisory until 1 AM CDT Thursday for Benton TN-Carroll-
     Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
     Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
     McNairy-Obion-Shelby-Tipton-Weakley.

     Flood Watch until midnight CDT tonight for Benton TN-Carroll-
     Dyer-Gibson-Henry-Lake-Obion-Weakley.

&&
Hazardous weather outlook, Apr 13, 3:52 AM CDT, 13 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
352 AM CDT Wed Apr 13 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-141145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
352 AM CDT Wed Apr 13 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A significant severe weather outbreak is expected across the
entire Mid-South this afternoon and evening. Tornadoes, including some
potentially strong tornadoes, very large hail and damaging winds
are all possible. Heavy rainfall and flash flooding will also be
possible.

A Flood Watch remains in effect for northern portions of the Mid-
South into this evening.

A Wind Advisory is in effect through tonight across the entire
Mid-South.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few strong to perhaps severe thunderstorms may be possible
Friday night across portions of East Arkansas and North
Mississippi.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon and evening in
support of severe weather operations.

In the hours before

Local storm report, Apr 13, 4:03 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
403 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     6 WNW MONETTE           35.92N 90.45W
04/13/2022                   CRAIGHEAD          AR   PUBLIC

            TREE UPROOTED, POSSIBLY ON A HOUSE, NEAR THE
            4-WAY STOP AT DIXIE.

&&

KRD
Local storm report, Apr 13, 4:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
418 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FUNNEL CLOUD     WEST MEMPHIS            35.15N 90.18W
04/13/2022                   CRITTENDEN         AR   PUBLIC

&&

KRD
Local storm report, Apr 13, 4:33 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
433 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     2 WNW UNION CITY        36.43N 89.08W
04/13/2022                   OBION              TN   EMERGENCY MNGR

            MULTIPLE TREES DOWN, A COUPLE ON HOUSES.

&&

KRD
Local storm report, Apr 13, 4:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     FLASH FLOOD      MARIANNA                34.77N 90.77W
04/13/2022                   LEE                AR   TRAINED SPOTTER

            INTERSECTION OF ARKANSAS 1 AND US HWY 79
            FLOODED WITH APPROXIMATELY 12-16 INCHES OF
            WATER.

&&

TLSJR
Local storm report, Apr 13, 4:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND DMG     2 ENE LEPANTO           35.62N 90.29W
04/13/2022                   POINSETT           AR   LAW ENFORCEMENT

            POWER POLES DOWN ON HWY 14 AT
            MISSISSIPPI/POINSETT COUNTY LINE.

&&

KRD
Local storm report, Apr 13, 4:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     FLASH FLOOD      2 NNE ATOKA             35.47N 89.76W
04/13/2022                   TIPTON             TN   LAW ENFORCEMENT

            NORTHBOUND LANES OF HWY 51 BETWEEN ATOKA AND
            BRIGHTON CLOSED DUE TO FLOODING.

&&

KRD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:58 AM CDTRiver Flood WarningMEGMonroe28 hr
Apr 13, 10:01 AM CDTRiver Flood WarningMEGMonroe28 hr
Apr 13, 2:46 PM CDTSevere Thunderstorm WarningMEGTunica44 min
Apr 13, 3:20 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGDeSoto, Tunica40 min
Apr 13, 4:08 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica52 min
Apr 13, 4:34 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGCoahoma, Tunica41 min
Apr 13, 4:37 PM CDTFlash Flood WarningMEGDeSoto, Tunica4 hr
Apr 13, 5:09 PM CDTTornado WarningMEGCoahoma, Quitman51 min
Apr 13, 5:09 PM CDTTornado WarningMEGCoahoma, Quitman37 min
Apr 13, 5:16 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGDeSoto, Marshall, Panola, Quitman, Tate, Tunica44 min
Apr 13, 5:28 PM CDTSevere Thunderstorm WarningMEGCoahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha47 min
Apr 13, 5:32 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGBenton, Lafayette, Marshall, Panola, Tate, Tippah and 1 more43 min
Apr 13, 5:48 PM CDTTornado WarningMEGBenton, Marshall, Tippah42 min
Apr 13, 5:58 PM CDTFlash Flood WarningMEGDeSoto3 hr
Apr 13, 6:06 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGLafayette, Panola, Quitman, Tallahatchie, Yalobusha39 min
Apr 13, 6:07 PM CDTFlash Flood WarningMEGCoahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more3 hr
Apr 13, 6:08 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGAlcorn, Benton, Tippah52 min
Apr 13, 6:34 PM CDTSevere Thunderstorm Warning Destructive damage threatMEGAlcorn, Prentiss, Tishomingo41 min
Apr 13, 6:36 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Pontotoc, Tippah, Union and 1 more39 min
Apr 13, 6:52 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha53 min
Apr 13, 6:58 PM CDTAreal Flood AdvisoryMEGAlcorn, Benton, Lafayette, Marshall, Panola, Prentiss and 2 more3 hr
Apr 13, 10:11 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale20 hr
Apr 13, 2:23 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGLake, Obion21 min
Apr 13, 3:07 PM CDTTornado WarningMEGDyer, Lake, Obion23 min
Apr 13, 3:08 PM CDTTornado WarningMEGDyer, Lauderdale25 min
Apr 13, 3:11 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGDyer, Haywood, Lake, Lauderdale, Obion, Tipton49 min
Apr 13, 3:25 PM CDTTornado WarningMEGShelby, Tipton50 min
Apr 13, 3:26 PM CDTTornado WarningMEGDyer, Lake, Obion, Weakley25 min
Apr 13, 3:38 PM CDTSevere Thunderstorm WarningMEGHenry, Weakley10 min
Apr 13, 3:53 PM CDTAreal Flood AdvisoryMEGShelby3 hr
Apr 13, 3:53 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Obion, Weakley52 min
Apr 13, 4:00 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale, Tipton45 min
Apr 13, 4:09 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton51 min
Apr 13, 4:24 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Henderson and 1 more51 min
Apr 13, 4:27 PM CDTFlash Flood WarningMEGLauderdale, Tipton4 hr
Apr 13, 4:27 PM CDTSevere Thunderstorm WarningMEGBenton, Gibson, Henry, Weakley33 min
Apr 13, 4:39 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Tipton51 min
Apr 13, 5:01 PM CDTSevere Thunderstorm WarningMEGBenton, Henry44 min
Apr 13, 5:04 PM CDTAreal Flood AdvisoryMEGCarroll, Crockett, Gibson, Henry, Weakley2 hr
Apr 13, 5:07 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Henderson, Henry38 min
Apr 13, 5:13 PM CDTSevere Thunderstorm WarningMEGChester, Crockett, Fayette, Gibson, Hardeman, Haywood and 1 more47 min
Apr 13, 5:23 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Shelby52 min
Apr 13, 5:56 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Chester, Decatur, Hardeman, Hardin and 3 more64 min
Apr 13, 6:38 PM CDTFlash Flood WarningMEGCrockett, Fayette, Hardeman, Haywood, Henderson, Madison3 hr
Apr 13, 1:18 PM CDTSpecial Weather StatementMEGCraighead, Greene27 min
Apr 13, 1:39 PM CDTSpecial Weather StatementMEGSt. Francis36 min
Apr 13, 1:46 PM CDTSpecial Weather StatementMEGGreene29 min
Apr 13, 2:13 PM CDTSpecial Weather StatementMEGCraighead, Cross, Mississippi, Poinsett32 min
Apr 13, 2:39 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGCraighead, Crittenden, Cross, Greene, Mississippi, Poinsett36 min
Apr 13, 2:42 PM CDTTornado WarningMEGCraighead, Greene, Mississippi33 min
Apr 13, 2:51 PM CDTTornado WarningMEGCraighead, Mississippi, Poinsett24 min
Apr 13, 3:31 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGLee, Phillips, St. Francis44 min
Apr 13, 3:43 PM CDTAreal Flood AdvisoryMEGCrittenden, Cross, Lee, Mississippi, Poinsett, St. Francis3 hr
Apr 13, 6:03 PM CDTAreal Flood AdvisoryMEGLee3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2022Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.